Arizona, 2015Damaging Wind in Arizona, August 7, 2015
August 7, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced strong winds that blew down a brick wall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced strong winds that blew down a brick wall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 7, 2:28 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 7, 2:28 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
228 PM MST FRI AUG 7 2015
.SYNOPSIS...DEEP MOISTURE AND AN APPROACHING PACIFIC TROUGH WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN ARIZONA TODAY. THERE IS AN ELEVATED RISK FOR FLASH
FLOODING IN NORTHWESTERN ARIZONA THAT INCLUDES MUCH OF COCONINO
COUNTY. STORM ACTIVITY WILL THEN DECREASE IN COVERAGE ON SATURDAY
AND SUNDAY. DEEPER MOISTURE WILL RETURN NEXT WEEK RAMPING UP STORM
ACTIVITY FROM MONDAY ONWARD.
&&
.DISCUSSION...UPPER LEVEL LOW PRESSURE CENTERED NEAR LAKE TAHOE
THIS AFTERNOON IS PROVIDING SOME DYNAMIC LIFT TO HELP FUEL
AFTERNOON THUNDERSTORMS ACROSS NORTHWESTERN ARIZONA. FURTHER
EAST...DAYTIME INSTABILITY FROM AMPLE MONSOON MOISTURE HAS
RESULTED IN ADDITIONAL THUNDERSTORM ACTIVITY STRETCHING FROM
WHITERIVER ALL WAY NORTH TOWARD KAYENTA. THE TROUGH IS PROVIDING
SUFFICIENT VERTICAL WIND SHEAR FOR A FEW STRONG TO SEVERE STORMS
TODAY AND WE HAVE RECEIVED A REPORT OF 0.75 INCH HAIL NEAR THE
SOUTH RIM OF GRAND CANYON. THE GREATEST POTENTIAL FOR STRONG TO
SEVERE STORMS AND FLASH FLOODING WILL BE ACROSS NORTH CENTRAL AND
NORTHWEST ARIZONA WHERE DYNAMIC LIFT AND VERTICAL WIND SHEAR ARE
MAXIMIZED AND POTENTIAL FOR ORGANIZED STORMS IS GREATEST. SEVERE
STORM THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. THAT BEING
SAID...ANY OF TODAY'S STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES.
STORMS WILL CONTINUE THROUGH EARLY EVENING BEFORE DECREASING.
EXPECT BY ABOUT MIDNIGHT THAT THE BULK OF THE CONVECTIVE ACTIVITY
WILL BE WINDING DOWN AS THE THE TROUGH TO OUR NORTH BEGINS TO
WEAKEN AND MOVE NORTH.
A DRIER SOUTHWEST FLOW DEVELOPS ACROSS THE REGION OVER THE WEEKEND
WHICH PUSHES THE MOISTURE PLUME EASTWARD. THE CHANCE FOR SHOWERS
WILL CONTINUE SATURDAY GENERALLY FROM FLAGSTAFF EASTWARD WITH ONLY
ISOLATED ACTIVITY TO THE WEST. EVEN FEWER STORMS ARE EXPECTED ON
SUNDAY WITH ANY STORMS BEING CONFINED TO THE WHITE AND CHUSKA
MOUNTAIN REGIONS.
WE WILL TRANSITION BACK INTO A MORE TYPICAL MONSOON PATTERN NEXT
WEEK WITH DAILY CHANCES FOR SHOWERS/THUNDERSTORMS AS HIGH
PRESSURE CENTERS OVER NEW MEXICO AND TEXAS AND SOUTHERLY FLOW
PERSISTS ACROSS ARIZONA.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT-NMRS SHRA/TSRA TO
PERSIST THROUGH THIS EVENING. SCATTERED MVFR/IFR CONDS PSSBL IN
STRONGER STORMS. THERE IS A THREAT FOR STRONGER STORMS PRODUCING
DAMAGING WIND AND HAIL UP TO 1 INCH ACROSS NORTHERN
COCONINO/NAVAJO COUNTIES (INCLUDING KGCN AND KPGA TERMINALS).
STORMS DECREASING AND MOVING OFF TO THE EAST BTWN 02-05Z SATURDAY.
LESS STORM COVERAGE EXPECTED SATURDAY AFTERNOON. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT
MST TONIGHT FOR AZZ004>007-009- 012-015-038.
&&
PUBLIC...MCS/MCS
AVIATION...MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 7, 4:42 AM MST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
442 AM MST FRI AUG 7 2015
AZZ004>018-037>040-080645-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
442 AM MST FRI AUG 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN
ARIZONA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE
HAIL OR STRONG WINDS. HEAVY RAIN WITH SUCCESSIVE STORMS WILL
ELEVATE THE THREAT FOR LOCALIZED FLASH FLOODING IN NORTHWESTERN
ARIZONA INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NAVAJO AND
APACHE COUNTIES.
SUNDAY...NO SIGNIFICANT THREATS.
MONDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS WILL RETURN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 7, 12:18 PM MST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1218 PM MST FRI AUG 7 2015
AZZ016-018-071945-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
1218 PM MST FRI AUG 7 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILA AND SOUTHWESTERN
NAVAJO COUNTIES...
AT 1218 PM MST...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
YOUNG...OR 25 MILES SOUTH OF FOREST LAKES...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3391 11074 3396 11085 3422 11074 3412 11047
TIME...MOT...LOC 1918Z 207DEG 15KT 3397 11079
MOTTICE
Local storm report, Aug 7, 1:02 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
102 PM MST FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 1 ENE GRAND CANYON VILL 36.05N 112.13W
08/07/2015 E0.75 INCH COCONINO AZ TRAINED SPOTTER
THREE QUARTER INCH SIZED HAIL LASTED A FEW MINUTES.
&&
EVENT NUMBER FGZ1500106
CLMSpecial weather statement, Aug 7, 1:14 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
114 PM MST FRI AUG 7 2015
AZZ017-072045-
WHITE MOUNTAINS-
114 PM MST FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN APACHE COUNTY UNTIL
145 PM MST...
AT 114 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THREE FORKS...OR 21 MILES SOUTH OF SPRINGERVILLE...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THREE FORKS...ASPEN CAMPGROUND - EAST FORK BLACK RIVER...BUFFALO
CROSSING CAMPGROUND...HORSE SPRINGS CAMPGROUND...RACCOON
CAMPGROUND...ALPINE DIVIDE CAMPGROUND...DIAMOND ROCK CAMPGROUND AND
DEER CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3378 10924 3378 10933 3379 10937 3396 10929
3389 10912
TIME...MOT...LOC 2014Z 210DEG 13KT 3382 10928
MOTTICESpecial weather statement, Aug 7, 1:31 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
131 PM MST FRI AUG 7 2015
AZZ013-014-040-072115-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
131 PM MST FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NAVAJO AND WEST
CENTRAL APACHE COUNTIES UNTIL 215 PM MST...
AT 130 PM MST...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 14 MILES EAST OF WOODRUFF MOVING NORTHEAST AT 20 MPH. A
WIND GUST TO 49 MPH WAS MEASURED WITH THIS STORM AT PETRIFIED FOREST.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETRIFIED FOREST NATIONAL PARK.
LAT...LON 3464 10985 3483 10984 3491 10985 3505 10968
3477 10950
TIME...MOT...LOC 2030Z 225DEG 17KT 3484 10981
MOTTICELocal storm report, Aug 7, 1:38 PM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
138 PM MST FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND GST 2 NE MILEPOST 325 ON HW 34.82N 109.86W
08/07/2015 M49 MPH NAVAJO AZ TRAINED SPOTTER
49 MPH WIND GUST AT PETRIFIED FOREST NP.
&&
EVENT NUMBER FGZ1500107
CLMSpecial weather statement, Aug 7, 2:17 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
217 PM MST FRI AUG 7 2015
AZZ018-072145-
NORTHERN GILA COUNTY-
217 PM MST FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILA COUNTY UNTIL
245 PM MST...
AT 217 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF HILLTOP...OR 35 MILES NORTHEAST OF GLOBE...MOVING
NORTH AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT APACHE RESERVATION.
LAT...LON 3383 11051 3385 11055 3397 11060 3398 11026
3383 11033
TIME...MOT...LOC 2117Z 176DEG 25KT 3380 11041
MOTTICEThunderstorm Wind, Navajo
- When
- August 7, 3:39 PM MST to 3:50 PM MST
- Where
- Navajo County, 0.57 mi W of Winslow to 2.97 mi SE of (Inw)winslow Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.030, -110.710
Winslow Police confirmed that a brick wall collapsed from strong thunderstorm winds. The Winslow ASOS reported a peak wind gust of 53 MPH at 339 PM MST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 7, 20151 death · $5.1 million · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Missouri, August 7 to 10, 2015$139,000 · 87 kt wind · 42 events
- Damaging Winds and Lightning Strike in Mississippi, August 7 to 8, 2015$302,000 · 57 kt wind · 15 events
- Damaging Winds in Arizona, August 7, 2015$45,000 · 70 kt wind · 6 events
- Damaging Winds in Florida, August 7, 2015$1,000 · 50 kt wind · 23 events
- Excessive Heat in Oklahoma, August 7 to 9, 201522 events
- Damaging Winds in Kansas, August 7, 2015$25,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 7 to 8, 20151 in hail · 20 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2015$15,000 · 52 kt wind · 7 events
- Damaging Wind in Florida, August 7, 2015$20,000 · 1 event
- Hail in Colorado, August 7, 20153.5 in hail · 13 events
- Hail and Damaging Winds in Minnesota, August 7, 20151.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599028.